RALPH C. GOODMAN, M.D.; PATRICK J. DEAN, M.D.; AMIN RADPARVAR, M.D.; ABBAS E. KITABCHI, Ph.D., M.D.
Drug-induced hepatotoxicity, although common, has been reported only infrequently with sulfonylureas. For glyburide, a second-generation sulfonylurea, only two brief reports of hepatotoxicity exist. Two patients with type II diabetes mellitus developed an acute hepatitis-like syndrome soon after initiation of glyburide therapy. There was no serologic evidence of viral infection, and a liver biopsy sample showed a histologic pattern consistent with drug-induced hepatitis. Both patients recovered quickly after stopping glyburide therapy and have remained well for a follow-up period of 1 year. Glyburide can produce an acute hepatitis-like illness in some persons.
Learn more about subscription options.
Register Now for a free account.
GOODMAN RC, DEAN PJ, RADPARVAR A, KITABCHI AE. Glyburide-Induced Hepatitis. Ann Intern Med. 1987;106:837-839. doi: 10.7326/0003-4819-106-6-837
Download citation file:
Published: Ann Intern Med. 1987;106(6):837-839.
Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only